Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 49, NWS Chicago, IL
NWS Chicago, IL issued this river flood warning at May 26, 2011, 6:43 AM CDT for Lake County, Indiana. It took effect at May 26, 2011, 8:30 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2011, 6:43 AM CDT (11:43 UTC)
- In effect from
- May 26, 2011, 8:30 AM CDT
- Expired
- May 26, 2011, 9:23 PM CDT
- In force
- 13 hr
- Issued by
- NWS Chicago, IL
- Flood severity
- Minor
County Lake County, IN
The radar
The Chicago radar (KLOT), 61 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Calumet River at Munster (LCMI3). The gauge peaked at 11.92 ft at May 26, 2011, 10:00 AM CDT.
- Action stage
- 11.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05536195, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
806 WGUS43 KLOT 261143 FLWLOT FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 643 AM CDT THU MAY 26 2011 ...THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN INDIANA... LITTLE CALUMET RIVER AT MUNSTER AFFECTING LAKE COUNTY .AROUND TWO INCHES OF RAIN IN THE LAST 24 HOURS HAS LED TO SHARP RISES ON THE LITTLE CALUMET RIVER. NOTE THAT BASED ON THE CURRENT STAGE AND TRENDS...THE RIVER WILL EXCEED FLOOD STAGE. HOWEVER...THIS FORECAST IS BASED ON INCOMPLETE DATA AND IS PRELIMINARY AS FAR ITS CREST LEVEL AND TIMING. IT WILL BE UPDATED LATER THIS MORNING WHEN MORE DATA IS AVAILABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. ADDITIONAL INFORMATION CAN BE FOUND AT WEATHER.GOV/CHICAGO. && INC089-262343- /O.NEW.KLOT.FL.W.0049.110526T1330Z-110527T0925Z/ /LCMI3.1.ER.110526T1330Z.110526T1800Z.110527T0325Z.NO/ 643 AM CDT THU MAY 26 2011 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLOOD WARNING FOR THE LITTLE CALUMET RIVER AT MUNSTER. * UNTIL LATE TONIGHT. IT IS POSSIBLE THIS WILL CHANGE WHEN THE FORECAST IS UPDATED. * AT 600 AM THURSDAY THE STAGE WAS 11.6 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 12.9 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. IT IS POSSIBLE THIS WILL CHANGE WHEN THE FORECAST IS UPDATED LATER THIS MORNING. * IMPACT...AT 12.0 FEET...MINOR OVERBANK FLOODING IMMEDIATELY ADJACENT TO THE RIVER BEGINS. $$ RC
2 follow-up statements
256 WGUS83 KLOT 261359 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 859 AM CDT THU MAY 26 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... LITTLE CALUMET RIVER AT MUNSTER AFFECTING LAKE COUNTY .HEAVY RAINFALL OF BETWEEN 2 AND 3 INCHES FELL OVER THE LITTLE CALUMET WATERSHED DURING THE LAST 24 HOURS. THIS IS RESULTING IN RISES ON THE LITTLE CALUMET RIVER AND ITS TRIBUTARIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. && INC089-270359- /O.EXT.KLOT.FL.W.0049.000000T0000Z-110527T1630Z/ /LCMI3.1.ER.110526T1353Z.110527T0000Z.110527T1030Z.NO/ 859 AM CDT THU MAY 26 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE CALUMET RIVER AT MUNSTER. * UNTIL FRIDAY MORNING. * AT 800 AM THURSDAY THE STAGE WAS 11.9 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 13.1 FEET BY THIS EVENING. $$
902 WGUS83 KLOT 270223 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 923 PM CDT THU MAY 26 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN INDIANA... LITTLE CALUMET RIVER AT MUNSTER AFFECTING LAKE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. && INC089-270253- /O.CAN.KLOT.FL.W.0049.000000T0000Z-110527T1630Z/ /LCMI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 923 PM CDT THU MAY 26 2011 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE CALUMET RIVER AT MUNSTER. * AT 900 PM THURSDAY THE STAGE WAS 11.8 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 11.9 FEET. THE RIVER WILL FALL TO 9.4 FEET BY SATURDAY MORNING. * IMPACT...AT 12.0 FEET...MINOR OVERBANK FLOODING IMMEDIATELY ADJACENT TO THE RIVER BEGINS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at May 26, 5:12 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 26, 5:12 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
512 AM CDT THU MAY 26 2011
.DISCUSSION...
332 AM CDT
TODAY...
POTENT UPPER LEVEL SHORTWAVE CENTERED EARLY THIS MORNING OVER
CENTRAL ILLINOIS CONTINUES TO DRIFT EAST. ACROSS THE NORTHERN
PERIPHERY OF THIS SHORTWAVE AN AREA OF DEFORMATION
PRECIPITATION...STRETCHING ACROSS WEST CENTRAL ILLINOIS NORTHEAST
THROUGH SOUTHERN LAKE MICHIGAN. ANTI-CYCLONIC FLOW CENTERED OVER
MANITOBA/WESTERN ONTARIO...WAS BEGINNING TO BUILD INTO THE UPPER
MIDWEST PROVIDING MUCH DRIER/COOLER AIR. THE COMBINATION OF THE
ANTI-CYCLONIC FLOW TO THE NORTH AND POTENT UPPER LEVEL SHORTWAVE TO
THE SOUTH...HAS ALLOWED A TIGHT PRESSURE GRADIENT TO OCCUR OVER
NORTHERN IL/SOUTHERN WI...WITH BREEZY CONDITIONS AT THE SURFACE FROM
THE NORTHEAST.
PRECIPITATION WILL STEADILY COME TO AN END LATER TODAY...HOWEVER
DURING THE FIRST HALF OF THE MORNING NORTHERN IL WILL CONTINUE TO BE
UNDER THE INFLUENCE OF A DEPARTING DEFORMATION ZONE. THUS EXPECT
SHOWERS TO PERSIST...RAPIDLY DECLINING WITH BETTER MIXING AND
MID-LVL SUBSIDENCE ARRIVING IN THE AFTERNOON HOURS.
MUCH COOLER AIR IS SLIDING SOUTHWEST ACROSS THE STRAITS OF
MACKINAW...ACROSS LAKE MICHIGAN TOWARDS NORTHERN IL. THIS COMBINED
WITH CONSIDERABLE SOLAR SHIELDING THROUGH MIDDAY WILL LIMIT SURFACE
HEATING...THUS EXPECT TEMPS TO REMAIN WELL BELOW NORMAL WITH HIGHS
MAINLY IN THE LOW/MID 50S. CLOSER TO LAKE MICHIGAN TEMPERATURES WILL
BE UNDER THE COOLER MARINE ENVIRONMENT...AND MAY HOLD TEMPERATURES
TO AROUND 50 DEGREES. A FEW LOCATIONS MAY STRUGGLE TO WARM ABOVE THE
UPPER 40S.
TONIGHT THROUGH FRIDAY...
500MB TROUGH CONTINUES TO PIVOT EAST WITH DIFLUENT FLOW ALOFT AND
GOOD MIXING IN THE LATE AFTERNOON/EVENING HOURS...EXPECT SKY COVER
TO THIN. THERMAL TROUGH AT 850MB BASED ON NAM/LOCAL WRF INDICATE
TEMPS AT 850MB OF 3 TO 5 DEG C ACROSS THE NORTHWEST PORTIONS OF THE
CWFA...SLIGHTLY WARMER FURTHER SOUTHEAST. ALTHOUGH IT APPEARS DRY
WEATHER WILL DEVELOP FOR TONIGHT...THE PRESENCE OF ANTI-CYCLONIC
FLOW AND MINIMAL PRESSURE GRADIENT SHOULD KEEP WINDS MINIMAL.
ALTHOUGH IT DOES NOT APPEAR WINDS GO COMPLETELY CALM...THEY DO
DECOUPLE TO LESS THAN 10KT. THUS EXPECT RADIATIONAL COOLING TO BE
MAXIMIZED...AND ALLOW TEMPS TO BOTTOM OUT EARLY FRI IN THE UPR 30S
NORTH OF I-88 AND WEST OF LAKE MICHIGAN. THIS ARE COULD SEE SOME
PATCHY FROST DEVELOP AFTER MIDNIGHT. ELSEWHERE TEMPERATURES WILL
COOL INTO THE LOW/MID 40S.
MID-LVL HEIGHTS INCREASE THROUGHOUT FRI AFTN/EVE...WITH DRY AIR IN
THE BOUNDARY LAYER. IT APPEARS A LULL IN THE WEATHER SYSTEMS WILL
CONTINUE THROUGH MUCH OF THE DAY FRI...AS A UPPER LEVEL VORT PUSHES
INTO THE NORTHERN PLAINS. THIS FEATURE HAS UNDERGONE SUBSTANTIAL
ADJUSTMENTS WITH RESPECT TO THE PLACEMENT OF THE UPPER LEVEL
FEATURE. IT NOW APPEARS GUIDANCE BRINGS THIS FEATURE INTO THE UPPER
PLAINS. ONE OF THE DRIVERS FOR THE FURTHER NORTH PATH IS THE
DOWNSTREAM RIDGE THAT CONTINUES TO BE OVER THE CANADIAN
MARITIME...SLOWING THE PROGRESSIVE NATURE OF WEATHER SYSTEMS IN THE
MID-LATITUDES.
THIS DOWNSTREAM RIDGE WILL BE A KEY COMPONENT TO THE ANTICIPATED
WARM-UP AND STRONG SUB-TROPICAL RIDGE FOR THE EASTERN THIRD OF THE
COUNTRY OVER THE SECOND HALF OF THE WEEKEND THROUGH MEMORIAL DAY.
TEMPERATURES FRIDAY WILL WARM INTO THE 60S FOR MANY PORTIONS OF THE
NORTHERN IL/NORTHWEST IN...THE EXCEPTION WILL BE LOCATIONS ADJACENT
TO LAKE MICHIGAN WHERE TEMPS MAY STRUGGLE TO REACH 60 DEGREES.
FLOW THEN TURNS SOUTHEASTERLY IN ADVANCE OF THE APPROACHING UPPER
LEVEL SYSTEM EXPECTED TO REMAIN OVER THE UPPER MIDWEST LATER THIS
WEEK.
SATURDAY THROUGH WEDNESDAY...
MAIN CHALLENGE FOR THE EXTENDED FORECAST RESIDES WITH TEMPERATURES
AND PLACEMENT OF YET ANOTHER UPPER LEVEL SYSTEM OVER THE UPPER
MIDWEST FOR THE HOLIDAY WEEKEND.
LATE IN THE WEEK THE DOWNSTREAM RIDGE ACROSS THE CANADIAN MARITIME
WILL GRADUALLY STRETCH AND BE ORIENTED FROM THE GULF OF MEXICO
NORTHEAST THROUGH NEW ENGLAND. WITH AN ANOMALOUSLY STRONG TROUGH
OVER THE EASTERN CARIBBEAN...THIS WILL ALLOW FURTHER RIDGING TO TAKE
PLACE ACROSS THE GULF AND EVENTUALLY OVERSPREAD THE OHIO VALLEY AND
PORTIONS OF THE GREAT LAKES AS A SUBTROPICAL RIDGE DEVELOPS.
THIS RIDGE IS EXPECTED TO PROVIDE CONSIDERABLE WARMTH TO OUR CWFA
SUN/MON (MEMORIAL DAY)...AS A POTENT 850MB THERMAL RIDGE OF 23 TO 25
DEG C PUSHES OVERHEAD. GUIDANCE CONTINUES TO SUGGEST TEMPS BOTH
SUN/MON WILL WARM WELL INTO THE 80S. WITH THE RIDGE AXIS LOCATED
SOUTHEAST OF OUR REGION...A STEADY SOUTHWEST FLOW OF WARM AIR IS
EXPECTED TO ADVECT OVER ILLINOIS. GIVEN THIS ANTICIPATED
SCENARIO...AFTN TEMPS WILL UNDERGO FURTHER MODIFICATION CLOSER TO
DOWNTOWN CHICAGO.
THE LARGER CHALLENGE WILL BE THE PROXIMITY OF A RING-OF-FIRE SETTING
UP ACROSS THE CENTRAL PLAINS AND SLIDING ALONG THE NORTHERN
PERIPHERY OF THE RIDGE. THIS PATTERN IS CONDUCIVE OF PRODUCING A
SERIES OF MCS...WITH ABUNDANT LLVL MOISTURE BEING ADVECTED INTO THE
CENTRAL PLAINS.
THIS SYSTEM TAKES ON A SIMILAR CHARACTERISTICS TO THE SERIES OF
COMPLEXES OF THUNDERSTORMS THAT WERE NOTED IN JULY OF 2010...WHICH PRODUCED
FLOODING OVER PORTIONS OF IOWA/WISCONSIN/ILLINOIS. PRIOR TO THIS
MUCH OF THE U.S. EAST OF THE MISSISSIPPI RIVER WAS IN THE MIDST OF
WIDESPREAD HEAT AND HUMIDITY. WHILE THERE ARE DIFFERENCES...THE
OVERALL PATTERN SUGGESTED BY THE ANOMALIES OF PWAT/MFLUX THAT AN
ACTIVE MON/TUE MAY BE EXPECTED FOR PORTIONS OF THE MIDWEST
POSSIBLY GREAT LAKES REGIONS. THE CHALLENGE IS THE PRECISE
PLACEMENT OF THIS. IT SHOULD BE NOTED THAT GEFS MEMBERS WITHIN THE
LATEST CYCLE ARE WEAKENING THE RIDGE EARLIER AND PLACEMENT IS
FURTHER SOUTH.
BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 10Z...
* CEILINGS
* RAIN
* WIND
TRS
//DISCUSSION...UPDATED 06Z...
AS THE UPPER LOW HAS BEEN GRADUALLY MOVING EAST ACROSS CENTRAL MO
WED EVENING ALL THE THUNDERSTORMS HAVE MOVED WELL TO THE EAST OF
THE LOCAL AREA. HOWEVER...RAINS HAS BEEN SLOWLY EXPANDING IN
COVERAGE FROM NORTHEASTERN O AND FAR SOUTHWESTERN IA ACROSS NORTH
CENTRAL AND NORTHEAST IL IN THE DEFORMATION ZONE TO THE NORTH AND
NORTHEAST OF THE UPPER LOW CENTER. CONTINUED EASTWARD TRACK OF THE
UPPER LOW TO EAST CENTRAL IL BY MIDDAY THU AND TO WEST CENTRAL IN
BY EARLY EVENING WILL RESULT IN THE DEFORMATION ZONE ALSO SHIFTING
FURTHER EAST PULLING THE BACK EDGE OF THE RAIN AREA EAST AND
SOUTHEAST OF THE CHI TERMINALS THUS HAVE RAIN ENDING AT 18Z.
CURRENTLY A RATHER LARGE AREA OF IFR CEILINGS IS CENTERED OVER THE
NORTHEAST IL WHERE PERSISTENT RAINFALL COUNTERS THE INFLUX OF
DRIER LOW LEVEL AIR OF MODERATELY STRONG NORTHEAST TO NORTH-
NORTHEAST LOW LEVEL FLOW. THIS IS KEEPING THE LOW LEVELS SATURATED
WHILE THE MIXING AT THE SURFACE DUE TO THE WINDS APPEARS TO BE
KEEPING THE STRATUS OFF THE DECK AS NO SIGNIFICANT RESTRICTIONS
DUE TO FOG NOTED ANYWHERE IN THE AREA.
AS STATED ABOVE THE GRADUAL EASTWARD PROGRESSION OF THE MID MS
VALLEY STORM SYSTEM WILL BRING AN END TO THE RAIN LOCALLY
MIDDAY...AND ALSO ALLOW DRIER AIR CURRENTLY OVER THE NORTHERN
GREAT LAKES SOUTH TO SOUTHERN LOWER MI FAR NORTHERN IL AND EASTERN
IA TO DRY THE LOW LEVELS. EXPECT CLOUDS TO LIFT MVFR AS A RESULT
BY LATER MORNING AND EVENTUALLY TO VFR BY MID TO LATE AFTERNOON.
TRS
//ORD AND MDW CONFIDENCE...UPDATED 08Z...
* HIGH IN RAIN TRENDS
* HIGH IN WIND TRENDS
* MODERATE IN CLOUD TRENDS
TRS
//OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z...
THURSDAY NIGHT...CHANCE MVFR CIGS/SHRA.
FRIDAY...VFR...POSSIBLE MVFR IN SHRA/TSRA.
SATURDAY...VFR. PSBL MVFR IN SHRA/TSRA.
SUNDAY...VFR. CHC TSRA
MONDAY...VFR.
TUESDAY...VFR.
MDB/CMS
&&
.MARINE...
250 AM CDT
LOW PRESSURE IS MOVING ACROSS EASTERN MISSOURI INTO ILLINOIS THIS
MORNING AND WILL CONTINUE TO SLOWLY TRACK EAST ACROSS INDIANA TODAY.
OVER LAKE MICHIGAN...MODERATE NORTHEAST TO NORTH FLOW IS EXPECTED TO
CONTINUE THROUGH TODAY AND OVERNIGHT AS A TIGHT PRESSURE GRADIENT
PERSISTS BETWEEN THE LOW AND HIGH PRESSURE OVER MANITOBA. THIS RIDGE
WILL BEGIN TO MOVE OVER THE LAKE ON FRIDAY ALLOWING WINDS AND
EVENTUALLY WAVES TO DIMINISH. UNTIL THEN...A SMALL CRAFT ADVISORY
WILL BE IN PLACE OVER THE INDIANA AND ILLINOIS NEARSHORE WATERS
WITH WINDS UP TO 30 KTS EXPECTED. ANOTHER WEAK LOW PRESSURE SYSTEM
WILL MOVE ACROSS THE REGION THIS WEEKEND...BUT WINDS ARE NOT
EXPECTED TO BE AS STRONG WITH A WEAKER GRADIENT IN PLACE. THE NEXT
PERIOD OF CONCERN FOR STRONGER WINDS WILL BE NEXT TUESDAY AS LOW
PRESSURE IS EXPECTED TO MOVE NORTH ACROSS THE WESTERN GREAT LAKES
AND SOUTHERLY FLOW RAMPS UP AHEAD OF A COLD FRONT.
BMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 10 AM FRIDAY.
&&Hazardous weather outlook, May 26, 4:33 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 433 AM CDT THU MAY 26 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 270945- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 433 AM CDT THU MAY 26 2011 /533 AM EDT THU MAY 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. SHOWERS WILL CONTINUE THROUGH TODAY COMING TO AN END LATER THIS AFTERNOON. ADDITIONAL PRECIPITATION IS EXPECTED TO REMAIN LIGHT OR AROUND ONE TENTH OF AN INCH...HOWEVER WITH SATURATED SOILS FROM RECENT HEAVY RAINFALL THIS MAY RESULT IN NEW OR CONTINUE FLOODING OF AREA STREAMS. PORTIONS OF THE ILLINOIS...KANKAKEE RIVERS WILL REMAIN IN FLOOD. NUMEROUS OTHER STREAMS WILL CONTINUE TO SEE ELEVATED STREAMFLOWS AND APPROACH BANKFULL STAGE OVER THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH TUESDAY. PORTIONS OF THE ILLINOIS...KANKAKEE RIVERS WILL REMAIN IN FLOOD. NUMEROUS OTHER STREAMS WILL CONTINUE TO SEE ELEVATED STREAMFLOWS AND APPROACH BANKFULL STAGE OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-270945- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 433 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH TUESDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR THE ILLINOIS AND INDIANA NEAR SHORE WATERS FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-270945- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 433 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. AT TIMES WIND GUSTS TODAY MAY APPROACH GALE CRITERIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH TUESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BEACHLER
In the hours before
Local storm report, May 26, 6:12 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
612 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN ENE PEOTONE 41.33N 87.80W
05/26/2011 M3.17 INCH WILL IL COCORAHS
PAST 24 HRS. MINOR FLOODING OCCURRING.
&&Local storm report, May 26, 6:20 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
620 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 1 ESE ELK GROVE VILLAGE 42.00N 87.97W
05/26/2011 M2.20 INCH COOK IL COCORAHS
STORM TOTAL THROUGH 6AM TODAY.
&&
RCThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:37 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 53 min |
| May 25, 7:50 PM CDT | Severe Thunderstorm Warning | LOT | Benton, Jasper, Newton | 70 min |
| May 25, 10:14 PM CDT | River Flood Warning | LOT | Lake, Newton | 27 days |
| May 25, 10:28 PM CDT | River Flood Advisory | LOT | Newton | 8 days |
| May 26, 10:25 AM CDT | River Flood Warning | LOT | Porter | 11 days |
| May 26, 10:25 AM CDT | River Flood Warning | LOT | Jasper, Porter | 11 days |
| May 26, 10:25 AM CDT | River Flood Warning | LOT | Jasper | 11 hr |
Nearby
River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.